Prolonged Dysesthesia After Massive Accidental Semaglutide Overdose: A Case Report.

IF 1.8 Q2 EMERGENCY MEDICINE
Massimo Quarenghi, Anastasia Stanga, Alessia Bergamaschi
{"title":"Prolonged Dysesthesia After Massive Accidental Semaglutide Overdose: A Case Report.","authors":"Massimo Quarenghi, Anastasia Stanga, Alessia Bergamaschi","doi":"10.1016/j.acepjo.2026.100427","DOIUrl":null,"url":null,"abstract":"<p><p>The use of glucagon-like peptide-1 receptor agonists (GLP-1 RAs) has expanded rapidly worldwide for the treatment of obesity, accompanied by a parallel increase in medication errors and accidental overdoses. Gastrointestinal symptoms are the most commonly reported adverse effects in cases of supratherapeutic exposure, whereas neurologic manifestations remain poorly characterized. We report a case of a 50-year-old man with obesity receiving weekly semaglutide 2.4 mg who accidentally administered a total dose of 9.6 mg due to a pen-device handling error. Two days after the injection, he developed generalized burning dysesthesia and marked asthenia in the absence of nausea, vomiting, or abdominal pain. Laboratory tests performed 4 days after exposure were unremarkable. Symptoms gradually improved and resolved completely within 7 days without specific treatment. Clinical trial data suggest a possible dose-related signal for dysesthesia with high-dose oral semaglutide; however, reports of acute parenteral supratherapeutic exposure presenting with isolated neurologic symptoms are scarce. This case suggests that isolated dysesthesia may occur following semaglutide overdose and may follow a benign, self-limited course, a presentation relevant to emergency physicians given the increasing use of GLP-1 RAs.</p>","PeriodicalId":73967,"journal":{"name":"Journal of the American College of Emergency Physicians open","volume":"7 4","pages":"100427"},"PeriodicalIF":1.8000,"publicationDate":"2026-05-29","publicationTypes":"Journal Article","fieldsOfStudy":null,"isOpenAccess":false,"openAccessPdf":"https://www.ncbi.nlm.nih.gov/pmc/articles/PMC13241993/pdf/","citationCount":"0","resultStr":null,"platform":"Semanticscholar","paperid":null,"PeriodicalName":"Journal of the American College of Emergency Physicians open","FirstCategoryId":"1085","ListUrlMain":"https://doi.org/10.1016/j.acepjo.2026.100427","RegionNum":0,"RegionCategory":null,"ArticlePicture":[],"TitleCN":null,"AbstractTextCN":null,"PMCID":null,"EPubDate":"2026/8/1 0:00:00","PubModel":"eCollection","JCR":"Q2","JCRName":"EMERGENCY MEDICINE","Score":null,"Total":0}
引用次数: 0

Abstract

The use of glucagon-like peptide-1 receptor agonists (GLP-1 RAs) has expanded rapidly worldwide for the treatment of obesity, accompanied by a parallel increase in medication errors and accidental overdoses. Gastrointestinal symptoms are the most commonly reported adverse effects in cases of supratherapeutic exposure, whereas neurologic manifestations remain poorly characterized. We report a case of a 50-year-old man with obesity receiving weekly semaglutide 2.4 mg who accidentally administered a total dose of 9.6 mg due to a pen-device handling error. Two days after the injection, he developed generalized burning dysesthesia and marked asthenia in the absence of nausea, vomiting, or abdominal pain. Laboratory tests performed 4 days after exposure were unremarkable. Symptoms gradually improved and resolved completely within 7 days without specific treatment. Clinical trial data suggest a possible dose-related signal for dysesthesia with high-dose oral semaglutide; however, reports of acute parenteral supratherapeutic exposure presenting with isolated neurologic symptoms are scarce. This case suggests that isolated dysesthesia may occur following semaglutide overdose and may follow a benign, self-limited course, a presentation relevant to emergency physicians given the increasing use of GLP-1 RAs.

意外服用大量西马鲁肽后持续感觉不良1例报告。
胰高血糖素样肽-1受体激动剂(GLP-1 RAs)在肥胖治疗中的应用在世界范围内迅速扩大,同时伴随着用药错误和意外过量的增加。在超治疗暴露的病例中,胃肠道症状是最常报道的不良反应,而神经系统表现仍不清楚。我们报告了一例50岁的肥胖男性患者,由于笔式装置操作错误,他每周接受2.4 mg的西马鲁肽治疗,意外地给药总剂量为9.6 mg。注射后2天,患者出现全身灼烧性感觉障碍,明显虚弱,无恶心、呕吐或腹痛。接触后4天进行的实验室检测无显著差异。症状逐渐改善,7天内完全消失,无需特殊治疗。临床试验数据表明,大剂量口服西马鲁肽可能存在剂量相关信号;然而,急性肠外超治疗暴露表现为孤立的神经系统症状的报道很少。本病例提示孤立性感觉障碍可能发生在西马鲁肽过量后,并且可能遵循良性、自限性的过程,鉴于GLP-1 RAs的使用越来越多,这种表现与急诊医生有关。
本文章由计算机程序翻译,如有差异,请以英文原文为准。
求助全文
约1分钟内获得全文 求助全文
来源期刊
CiteScore
4.10
自引率
0.00%
发文量
0
审稿时长
5 weeks
×
引用
GB/T 7714-2015
复制
MLA
复制
APA
复制
导出至
BibTeX EndNote RefMan NoteFirst NoteExpress
×
提示
您的信息不完整,为了账户安全,请先补充。
现在去补充
×
提示
您因"违规操作"
具体请查看互助需知
我知道了
×
提示
确定
请完成安全验证×
copy
已复制链接
快去分享给好友吧!
我知道了
右上角分享
点击右上角分享
0
联系我们:info@booksci.cn Book学术提供免费学术资源搜索服务,方便国内外学者检索中英文文献。致力于提供最便捷和优质的服务体验。 Copyright © 2023 布克学术 All rights reserved.
京ICP备2023020795号-1
ghs 京公网安备 11010802042870号
Book学术文献互助
Book学术文献互助群
群 号:604180095
Book学术官方微信
小红书